Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stone-Čech compactifications via adjunctions


Author: R. C. Walker
Journal: Proc. Amer. Math. Soc. 56 (1976), 357-362
DOI: https://doi.org/10.1090/S0002-9939-1976-0400173-7
MathSciNet review: 0400173
Full-text PDF

Abstract | References | Additional Information

Abstract: The Stone-Čech compactification of a space $ X$ is described by adjoining to $ X$ continuous images of the Stone-Čech growths of a complementary pair of subspaces of $ X$. The compactification of an example of Potoczny from [P] is described in detail.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0400173-7
Keywords: Stone-Čech compactification, adjunction, Hewitt-Nachbin realcompactification
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society